Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Given a cpap machine. Severely choked after using, coughing and gasping. Is this normal ?

I have just been given a cpap machine. the first 2 nights I was fine, just a slight sore throat . I have since been given my own machine after i was assessed but I find with this one I am woken up severely choking after using for a couple of hours, I have to remove the mask and i am just constantly coughing and gasping until I feel physically sick. Is this normal and is there anything I can do to stop this
Asked On : Thu, 4 Oct 2012
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response

Welcome to healthcare magic forum.

Choking is due to the nasal obstruction occurred while using mask.

Take steam inhalation,avoid exposure to pollution,cold fluids intake.

Do not discontinue using the device unless you get the medical advice from the doctor prescribed the same.

Gargle frequently with lukewarm saline.

Hope this helps.
Answered: Mon, 26 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor